Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 9, NWS Tulsa, OK

May 2, 2024Pawnee County, Oklahoma

NWS Tulsa, OK issued this wind advisory at May 2, 2024, 3:59 AM CDT for Pawnee County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 2, 2024, 3:59 AM CDT (08:59 UTC)
Expired
May 2, 2024, 7:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

785 
WWUS74 KTSA 020859
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
359 AM CDT Thu May 2 2024

OKZ054-059-021200-
/O.NEW.KTSA.WI.Y.0009.240502T0859Z-240502T1200Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
359 AM CDT Thu May 2 2024

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Osage and Pawnee Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

06

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at May 2, 12:35 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 2, 12:35 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1235 AM CDT Thu May 2 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 910 PM CDT Wed May 1 2024
Strong to severe thunderstorms remain well west of the area this
evening, currently moving into far southwest Oklahoma. Remnants of
decaying MCS will likely move into portions of eastern Oklahoma
late tonight. A few storms could maintain strength, but more
likely will likely weaken by the time activity moves into eastern
Oklahoma. Still a low chance for a few isolated pockets of higher
winds with inverted v soundings depicted in some of the CAM
solutions, but again overall severe threat likely to remain low.
Forecast remains on track this evening, with no major changes
anticipated at this time.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 220 PM CDT Wed May 1 2024

Ongoing MCS across the area Thursday morning will shift eastward
and weaken with time through the morning as it moves into
northwest Arkansas. What happens Wednesday night/Thursday morning
will play a role in the evolution of rain chances later in the day
Thursday and overnight. A frontal boundary is forecast to move
into the area during the day Thursday. If the atmosphere can
recover in time in the wake of previous convection, a renewed
round of showers and storms will be likely along the frontal
boundary Thursday evening, with some severe potential depending on
the airmass in place by that time.

A relative lull in the action is expected on Friday, with some
lingering showers/storms across southeast Oklahoma as the frontal
boundary becomes stalled and washes out during the day Friday.
Broad western CONUS troughing will continue into the weekend
however, allowing for the active pattern to continue through the
weekend. Shower and storm chances increase again on Saturday and
Sunday as several shortwave speed maxes rotate through the larger
scale trough and move out over the Plains. Uncertainty remains in
the severe threat after several days of convection across the
Plains modifying the airmass. But, with it being May, can't rule
out severe potential any day with storms around the area. The
main upper trough is progged to become negatively tilted and
eject out into the Central Plains on Monday which could bring the
next chance for more widespread severe potential to the region,
but will continue to be dependent on how much the atmosphere has
been worked over by previous convection at that point. This trough
should finally push a frontal boundary through the region and
potentially allow for a brief quieter period for the middle part
of next week.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Thu May 2 2024

Currently quiet aviation weather across the area. We will see
CIGs develop and lower tonight but we should stay above MVFR
criteria. A few showers and a very isolated storm may occur
overnight for Oklahoma TAF sites. The main concern will be the
potential for gusty and erratic winds, especially for the Tulsa
area TAFs after 10Z.

Additional showers and storms may develop mid to late morning for
the Arkansas TAF sites, continuing off and on into the afternoon.
A line of thunderstorms is expected to develop across Oklahoma
moving west to east during the late afternoon or evening,
eventually moving into Arkansas. During this time gusty winds,
heavy rain, and lightning may occur. Winds will mostly remain out
of the south to southeast through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  60  80  63 /  70  60  20  30
FSM   77  64  82  65 /  80  60  40  20
MLC   78  62  82  65 /  80  60  30  20
BVO   77  56  79  58 /  70  50  10  30
FYV   77  59  81  62 /  70  60  30  20
BYV   78  61  79  61 /  60  60  20  10
MKO   76  61  80  63 /  70  60  20  30
MIO   76  59  79  61 /  70  70  10  30
F10   78  61  79  63 /  80  60  20  30
HHW   76  64  79  65 /  90  60  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....04
AVIATION...06
Hazardous weather outlook, May 1, 4:42 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 PM CDT Wed May 1 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 PM CDT Wed May 1 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly West of A Bartlesville to Eufaula to Hugo.
	ONSET...After Midnight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...

Thunderstorms are forecast to develop out west and move into eastern
Oklahoma late tonight and into northwest Arkansas Thursday morning.
A limited severe potential will be possible with these storms with
damaging winds the primary threat. Some of this activity may still
produce high winds in some areas even as the overall thunderstorm
complex weakens. Locally heavy rainfall may also occur late tonight
into Thursday morning, which could lead to localized flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...High Wind Potential.

EXTENDED DISCUSSION...
Unsettled weather will continue through the weekend with multiple
rounds of showers and thunderstorms expected. Severe storms and
heavy rainfall will be possible during this period, especially
late Thursday and Thursday evening. Thunderstorm chances will
continue into early next week as a strong upper level storm
system moves into the central Plains.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:45 PM CDTAreal Flood AdvisoryTSACraig, Ottawa3 hr

Nearby

Wind Advisories in Oklahoma, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.